Hail, Johnson
- When
- June 27, 5:55 PM MST
- Where
- Johnson County, 4.86 mi NW of Mayoworth to 9.87 mi WNW of Mayoworth
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.870, -106.880
One inch hail fell near the eastern foothills of the Bighorn Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
One inch hail fell near the eastern foothills of the Bighorn Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 27, 2:51 PM MST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 351 PM MDT WED JUN 27 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY GFS AND NAM SHOWING A WEAK H5 VORTICITY MAXIMUM CROSSING CENTRAL WY AND MOVING INTO NORTHEASTERN WY THIS AFTERNOON THROUGH THIS EVENING. LOW LEVEL FLOW AROUND THE WESTERN PERIPHERY OF THE H85 HIGH OVER CENTRAL SD IS PRODUCING A SOUTHEAST FLOW EAST OF THE DIVIDE...ADVECTING HIGHER SFC DEWPOINTS INTO THE REGION WITH DEWPOINTS IN THE UPPER 40S TO LOWER 50S ACROSS NATRONA AND JOHNSON COUNTIES THIS EVENING. STEEP MID LEVEL LAPSE RATES AND FORECAST CAPE VALUES BETWEEN 800 AND 2000 J/KG WILL GENERATE ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE THROUGH 06Z THURSDAY. UPPER RIDGE WILL BUILD ACROSS THE NORTHERN ROCKIES THURSDAY AND FRIDAY. WITH RIDGE AMPLIFYING OVER THE REGION AND INCREASING H7/H5 SUBSIDENCE THURSDAY...CONVECTION WILL BE INHIBITED ACROSS MOST OF WY...EXCEPT FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN NATRONA AND JOHNSON COUNTIES...WHERE LOW LEVEL MOISTURE WILL LINGER. HIGHS THURSDAY WILL BE IN THE LOWER TO MID 90S IN THE LOWER ELEVATIONS...AS H7 TEMPERATURES INCREASE TO BETWEEN 15 AND 18 C. FRIDAY WILL BE HOT AND DRY...AS LARGE RIDGE ALOFT WILL CREST ACROSS THE REGION. HIGHS FRIDAY WILL BE A FEW DEGREES WARMER IN THE MID 90S TO NEAR 100...AS H7 TEMPERATURES INCREASE BY 2-3 C. A SHORTWAVE WILL LIFT NORTHEASTWARD ACROSS SOUTHERN ALBERTA SATURDAY...AND A WEAK COLD FRONT WILL PUSH ACROSS WY. LACK OF H7/H5 MOISTURE ALONG THE FRONT WILL LIMIT CHANCES OF SHOWERS AND THUNDERSTORMS...BUT WILL INCLUDE SLIGHT CHANCES FOR NOW ACROSS NORTHERN WY GIVEN POSSIBILITY OF WEAK H5 DISTURBANCES IN THE FLATTER FLOW ALOFT AND LOW LEVEL CONVERGENCE ALONG THE FRONT. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY UPPER RIDGE WILL DOMINATE THE MEDIUM RANGE PERIOD WITH DISCREPANCIES EARLY NEXT WEEK AS TO ITS POSITION. THE GFS IS NOW BUILDING IT WEST OF US OVER THE NRN GREAT BASIN ALLOWING A COOLER NW FLOW TO DEVELOP WHILE THE ECMWF IS EXPANDING IT NWD FROM THE 4-CORNERS AREA. THE GFS WOULD AT LEAST PROVIDE THE POTENTIAL FOR SEWD MOVING SHORTWAVES AND SURFACE UPSLOPE EAST OF THE DIVIDE PROVIDING THE POTENTIAL FOR LATE DAY CONVECTION. WILL BE CAUTIOUS INTRODUCING ANY PRECIPITATION EARLY NEXT WEEK YET UNTIL THE SOLUTIONS BECOME MORE IN LINE. STILL LOOKS LIKE A SHORTWAVE WILL PASS TO THE NORTH AT THE BEGINNING OF THE PERIOD AND ALLOW A COLD FRONT TO SLIDE INTO THE JOHNSON COUNTY. WILL LEAVE THE ISOLATED THUNDERSTORMS FOR THIS AREA WHERE LOW LEVEL MOISTURE IS BANKED ALONG THE EAST SLOPE OF THE HILLS ALONG WITH MARGINAL INSTABILITY. WILL KEEP A FEW ISOLATED STORMS NEAR THE MT BORDER ON SUNDAY BUT OTHERWISE...I WILL MAINTAIN A DRY FORECAST THROUGH EARLY NEXT WEEK. HAVE TRENDED TEMPERATURES DOWN SLIGHTLY JUST IN CASE THE GFS IDEA WORKS OUT EARLY NEXT WEEK. && .AVIATION... OUTSIDE OF WIDELY SCATTERED THUNDERSTORMS EARLY THIS EVENING... AVIATION LOOKS QUIET THROUGH THE PERIOD. IN THE VERY SHORT TERM...ANY THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS...WHICH IN TURN...WILL RESULT IN LOW VISIBILITIES DUE TO BLOWING DUST AND SMOKE. SKIES BECOME MOSTLY CLEAR LATER THIS EVENING WITH VFR CONDITIONS EXPECTED AT ALL AIRPORTS WITHIN THE RIW CWA. NO CHANGES FOR THURSDAY OR FRIDAY WITH THE EXCEPTION OF SMOKE FROM A FEW BURNING WILDFIRES IN WESTERN WYOMING. && .FIRE WEATHER... LARGE RIDGE ALOFT WILL PRODUCE A STRONG WARMING TREND THURSDAY AND FRIDAY WITH HIGHS IN THE LOWER ELEVATIONS IN THE 90S THURSDAY AND IN THE MID 90S TO NEAR 100 FRIDAY. WINDS WILL BE GENERALLY BELOW 15 MPH THURSDAY UNDER THE INFLUENCE OF HIGH PRESSURE. AS THE RIDGE MOVES TO THE EAST FRIDAY...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH AND RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS IN THE LOWER ELEVATIONS. A WEAK COLD FRONT WILL REDUCE TEMPERATURES 3-5 F SATURDAY AND ALLOW RELATIVE HUMIDITIES TO RECOVER SLIGHTLY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMITH LONG TERM...SKRBAC AVIATION...KPL FIRE WEATHER...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 548 AM MDT WED JUN 27 2007 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 548 AM MDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE EAST TODAY... ESPECIALLY OVER JOHNSON AND NATRONA COUNTIES. THE POSSIBILITY EXISTS FOR SMALL HAIL AND GUSTY WINDS IN THE EARLY AFTERNOON HOURS...WITH SOME LARGER HAIL POSSIBLE THIS EVENING. A FEW STORMS OVER JOHNSON AND NATRONA COUNTIES COULD ALSO REACH SEVERE LEVELS THROUGH THE AFTERNOON AND EVENING HOURS WITH PENNY OR LARGER SIZED HAIL... AND WINDS GUSTS TO 60 MPH. EXPECT STORMS TO HAVE DANGEROUS LIGHTNING IN ADDITIONAL TO THE PREVIOUSLY MENTIONED THREATS OF HAIL AND GUSTY WINDS. SHOWER ACTIVITY WILL SPREAD FURTHER WEST IN THE EVENING...WITH ADDITIONAL SHOWERS AND THUNDERSTORMS POSSIBLE. PERSONS PLANNING OUTDOOR ACTIVITIES WILL WANT TO CHECK CURRENT STORM LOCATIONS AND FORECASTS BEFORE LEAVING. SHOWER ACTIVITY WILL WEAKEN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STRONG LATE DAY THUNDERSTORMS ARE POSSIBLE ACROSS NATRONA AND JOHNSON COUNTY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND STRONG WIND SPEEDS TO THE NATIONAL WEATHER SERVICE OFFICE THIS AFTERNOON AND EVENING. THANK YOU. TEAM RIVERTON
The Riverton/Lander radar (KRIW), 157 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30369.